[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1984

A Family History of Seizures Associated With Sudden Cardiac Deaths

Author Affiliations

From the Lillie Frank Abercrombie Section of Cardiology, Department of Pediatrics, Baylor College of Medicine and Texas Children's Hospital, Houston.

Am J Dis Child. 1984;138(9):866-868. doi:10.1001/archpedi.1984.02140470064021
Abstract

• Hereditary prolongation of the Q-T interval is associated with ventricular dysrhythmias. Children with hereditary prolongation of the Q-T interval may have symptoms that seem related to a neurologic abnormality. Two families had members who had been treated with phenytoin sodium for seizures and had died suddenly when the medication was discontinued. Children In both families were found to have prolongation of the Q-T interval. A history of seizures or of seizures in the family may be an indication of hereditary prolongation of the Q-T interval.

(AJDC 1984;138:866-868)

×